Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 32, NWS Cleveland, OH

March 25, 2017

NWS Cleveland, OH issued this small craft advisory at Mar 25, 2017, 3:46 AM EDT. It took effect at Mar 25, 2017, 3:30 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2017, 3:46 AM EDT (07:46 UTC)
In effect from
Mar 25, 2017, 3:30 PM EDT
Expired
Mar 26, 2017, 10:00 AM EDT
In force
19 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

183 
WHUS71 KCLE 250746
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 AM EDT SAT MAR 25 2017


LEZ143>149-251600-
/O.NEW.KCLE.SC.Y.0032.170325T2000Z-170326T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
346 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT SUNDAY. 

* WINDS...WINDS WILL TURN NORTHEAST EARLY TODAY AND INCREASE TO 15
  TO 20 KNOTS THIS AFTERNOON.

* WAVES/SEAS...WAVES WILL INCREASE FROM 1 TO 3 FEET TO 2 TO 4 FEET
  THIS AFTERNOON. WAVES WILL REACH 3 TO 5 FEET LATE THIS AFTERNOON
  OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE DIMINISHING 
  SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
5 follow-up statements
891 
WHUS71 KCLE 251328
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EDT SAT MAR 25 2017

LEZ143>149-252130-
/O.CON.KCLE.SC.Y.0032.170325T2000Z-170326T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
928 AM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EDT SUNDAY...

* WINDS...NORTHEAST INCREASING TO 15 TO 20 KNOTS THIS AFTERNOON.

* WAVES/SEAS...WAVES WILL INCREASE TO 3 TO 5 FEET LATE THIS 
AFTERNOON OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE 
DIMINISHING SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
244 
WHUS71 KCLE 251930
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT SAT MAR 25 2017

LEZ143>149-260330-
/O.EXT.KCLE.SC.Y.0032.170325T1930Z-170326T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
330 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS BECOMING SOUTHEAST SUNDAY.

* WAVES/SEAS...WAVES 3 TO 5 FEET DIMINISHING SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
983 
WHUS71 KCLE 260335
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1135 PM EDT SAT MAR 25 2017

LEZ143>149-261145-
/O.CON.KCLE.SC.Y.0032.000000T0000Z-170326T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1135 PM EDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WINDS...EAST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES/SEAS...WAVES 3 TO 5 FEET DIMINISHING SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
670 
WHUS71 KCLE 260749
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT SUN MAR 26 2017


LEZ143>149-261400-
/O.CON.KCLE.SC.Y.0032.000000T0000Z-170326T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
349 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...EAST 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS THIS
  MORNING AND TURN SOUTHEAST

* WAVES/SEAS...WAVES 4 TO 6 FEET DIMINISHING BELOW 4 FEET THIS 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
683 
WHUS71 KCLE 261412
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 AM EDT SUN MAR 26 2017


LEZ143>149-261515-
/O.EXP.KCLE.SC.Y.0032.000000T0000Z-170326T1400Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1012 AM EDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WAVES OF 2 TO 4 FEET THIS MORNING WILL DECREASE THIS AFTERNOON AS
EAST TO NORTHEAST WINDS SHIFT TO THE SOUTHEAST AND DECREASE TO 5 
TO 15 KNOTS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:31 AM EDT, 15 minutes earlier.

Area forecast discussion, Mar 25, 3:31 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
331 AM EDT Sat Mar 25 2017

.SYNOPSIS...
A backdoor cold front will slowly push south across the area
today. The cold front will become nearly stationary south of the
local area tonight and then begin to lift northeast as a warm
front Sunday. Low pressure will move slowly from St. Louis
toward the northeast to Lake Huron by Monday morning and to near
Maine by Tuesday. A trailing cold front will move southeast
across the area by Tuesday morning. A high pressure ridge will
build southeast across the Great Lakes region during the latter
half of the week.

&&

.NEAR TERM /THROUGH TODAY/...
A pesky backdoor cold front will meander around the lakeshore this
morning in response to outflow boundaries pushing the colder air
south. A couple waves of low pressure will move east over Lake Erie
today and once the secondary wave pushes east this afternoon, we
should see the cold front push south during the day. Now, here is
the big fly in the ointment for today's forecast.  There is a huge
difference in the models as far as POPs go.  The GFS says 98 percent
while the Canadian and NAM both are less than 10 percent.  So far,
the GFS does not appear to be handling the current precipitation
north of the area very well while the other two models seem to be
doing well with it. So, will lean in the direction of the NAM and
Canadian models for precipitation today. Cut way back on POPs for
today since moisture will be limited with the cold front sagging
south. Due to the mild air in place, can't rule out a thunderstorm
with the frontal boundary.  Some convection developed over the north
shore of Lake Erie along the front over the last several hours.
Temperatures are going to be a bit of a mess today as well.  So far
we have seen the cold front meander back and forth over the
Cleveland Hopkins airport causing temperatures to drop into the 50s
and then climb back into the 60s.  Further south away from the lake
should see the milder temperatures in the 60s for highs until the
cold front pushes south. Big concern is will it reach the 70s before
frontal passage.  Will try to time the high temperatures with
location of the front.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Large nearly cutoff low pressure system moving ever so slowly east
across the middle Mississippi Valley region at this time will play a
role in the weather conditions we see tonight. Had to cut back on
POPs again for tonight and hold off precipitation threat until
Sunday and mainly in the west due to the slow timing of the low
pressure system. Eventually, showers move east across the area
Sunday night into Monday morning. Then, another upper level positive
vorticity maximum and associated moisture push east into the area
Monday night into Tuesday. The precipitation then exits stage right
as we head into Tuesday night under the influence of the ridge of
high pressure.

Temperatures through period remain on the mild side as warm air
advection begins to take place as cold front stalls south of the
area and becomes a warm front again Sunday.  As large low slowly
moves northeast, we will see the forecast area remaining in the warm
sector during this forecast period.  Looking at temperatures in the
60s for highs and lows in the 50s.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The long term begins Wednesday with high pressure building south
across the lakes into the area. The GFS and ECMWF show reasonably
dry air across the region so will continue with a dry forecast and
partly cloudy skies. The high will move east across Canada Wednesday
night and Thursday.  This will allow low pressure to move across the
central Plains to Illinois by friday 12Z. Deep moisture will move
into the Ohio valley ahead of the low on Thursday and will continue
through Friday.  Will bring chance pops into the area Thursday in
the afternoon. High chance to likely look good Thursday night
through Friday.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Conditions VFR across northern Ohio and northwest PA early
today. Restrictions however are just north of the area. Radar
a south moving boundary that just went through KCLE turning
winds northwest. Although the front is close, believe this is an
outflow boundary vs the actual front. Thus will keep conditions
VFR through the night. After 12Z guidance trends diverge with
the GFS suggesting widespread MVFR/IFR restrictions through the
day vs the NAM which shows restrictions mainly at KTOL and KERI.
Have incorporated trends of both with KTOL and KERI MVFR and
occasionally IFR through the day. Elsewhere will begin Saturday
VFR and gradually lower CIGS to MVFR through the day.

OUTLOOK...Areas of non-VFR Saturday night through Sunday night.
Non VFR possible again Monday night and Tuesday.

&&

.MARINE...
Stationary front just north of Lake erie will drop south across the
lake early today.  Winds will increase out of the northeast during
the afternoon likely reaching 15 to 20 knots.  This will last into
the night before veering southeast and decreasing towards morning
Sunday. Will issue a small craft advisory which will begin at 4pm
today and last until 10am Sunday.  Winds will likely improve before
10am Sunday but waves may take a bit longer to diminish.  The front
will likely move north across the lake again on Sunday as weakening
low pressure moves from the Central Plains to Lake Michigan. The low
will move northeast into Canada Monday. Monday night and early
Tuesday another low will follow, this one moving northeast across
Lake Erie.  A trailing cold front will follow.  Wednesday high
pressure will build in from the northwest.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small craft advisory from 4pm today through 10am Sunday for
LEZ143-149.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Mar 25, 3:40 AM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
340 AM EDT Sat Mar 25 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260745-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
340 AM EDT Sat Mar 25 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.